Jump to content
World's Largest Herpes Support Group
Sign in to follow this  
viralfrog

5-HTP Supplement Potential Cause for Herpes Outbreaks?

Recommended Posts

viralfrog

Hey guys, 

Long story short, I caught HSV-2 around 4 years ago as some of you might've read on my posts. Around one year ago, my outbreaks became into one non-stop outbreak and won't stop since. I'm feeling terrible every day for almost a year now. You can read my story below, but this thread is about 5-HTP and it's possible proviral effects.  

I posted this thread because I just looked at my calendar and noticed I started using the 5-HTP supplement just around the time that my symptoms turned terrible. I've been using 100mg every day since to help with sleeping problems and reduce associated depression from constant lethargy and stress. I thought there might be some others in the same boat, as I can imagine lots of people get depressed from Herpes and 5-HTP is a popular supplement that comes up. 

Since my symptoms got worse at that time, I started researching whether this supplement could be the cause (which I highly doubted). However, I recently came across a study that says 5-HTP is in fact proviral. This is where I thought, damn, I must be onto something! 

Quote

"5-Hydroxytryptophan, a major product of tryptophan degradation, is essential for optimal replication of human parainfluenza virus"

"An alternative pathway produces 5-hydroxytryptophan, and we find it as proviral."

"Here, we show that 5-hydoxytryptophan (5-HTP), the first product of an alternative branch of Trp degradation and a serotonin precursor, is essential to protect virus growth against IDO in cell culture."

https://www.sciencedirect.com/science/article/pii/S0042682217300156

After reading this, I stopped using the supplement immediately. At first I noticed my outbreak finished for a day for the first time and was amazed. However, it was false hope as the OBs continued like normal after. A few days ago, I started taking the supplement again (as I assumed it wasn't that causing my OBs) and today I got the worst OB I've had for weeks. Could this drug have such a long effect on my body that I need to be off it for a longer period? Perhaps, so I will be stopping it again and letting you know how it goes.

Any feedback / comments appreciated. 

Share this post


Link to post
Share on other sites
Tired of waiting

Im not a chemist but I think I read somewhere that depending on the compounds it could  take a while to have it metabolized out of your system. I would look for going at least  10-15 (maybe longer) days to make a conclusion as to if 5-HTP is driving OB issue. 

just my 2Cents

Best to you.

Share this post


Link to post
Share on other sites
viralfrog
38 minutes ago, Tired of waiting said:

Im not a chemist but I think I read somewhere that depending on the compounds it could  take a while to have it metabolized out of your system. I would look for going at least  10-15 (maybe longer) days to make a conclusion as to if 5-HTP is driving OB issue. 

just my 2Cents

Best to you.

Thanks. I will stop it completely now for at least a month to try and see. 

Share this post


Link to post
Share on other sites
LovedAnyway

And, have you considered St. John’s wort for depression? Niacin? St. John’s wort is also antiviral.  

Share this post


Link to post
Share on other sites
viralfrog
On 2/26/2019 at 9:22 AM, LovedAnyway said:

And, have you considered St. John’s wort for depression? Niacin? St. John’s wort is also antiviral.  

I haven't tried any of those, will add to the list of substances to test. 

Share this post


Link to post
Share on other sites
MJB2

Gelatin is very high in arginine, which causes viruses to replicate.  Are they gelatin capsules?

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

Sign in to follow this  

  • The Hive is Thriving!

    • Total Topics
      69,762
    • Total Posts
      470,503
  • Posts

    • win
      Hey hi202020, the Varivax vaccine definitely removed the neuralgia for me, at least so far (fingers crossed). My signs of HSV1 infection after the blood test came back positive in December (with a high IGG of over 55) were: horrible flu symptoms initially (in February) with swollen lymph nodes, followed by almost non-stop, super painful genital neuralgia, and one oral outbreak in March. However, the neuralgia has completely disappeared since the end of April (about a month or so). I had the first vaccine on April 10 and the booster shot on May 19, so about a week ago.
    • hi202020
      Hey Mackie I have the same neuralgia that you do, did you find anything that helped you? Did you try any vaccines? I’m feeling desperate as I’ve had non stop neuralgia/pain for 4+ months after contracting GHSV-1.
    • mconcerned1986
      Got my igG results after 13 months and it is negative I think I need to put this behind and may be rhink do some shitty infection that is causing this itching in genitals and on face. Just an FYI my Western blot at 7 months post exposure is negative.
    • Mikeike3
      Exactly. Plus some people don't seroconvert ever or for a long time, so it's even larger than that.  Also, it takes longer for hsv. To show up on wb than on a commercial igg test. 
    • Stolo868
      Even Terri says that sensitivity of WB for hsv1 is 95-96%. So somebody has to be in this 4-5%...
×
×
  • Create New...

Important Information

We have placed cookies on your device to help make this website better. You can adjust your cookie settings, otherwise we'll assume you're okay to continue.